Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 69, NWS Shreveport, LA

May 13, 20124 counties in Texas

NWS Shreveport, LA issued this river flood warning at May 13, 2012, 9:42 AM CDT for 4 counties in Texas. It took effect at May 13, 2012, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 13, 2012, 9:42 AM CDT (14:42 UTC)
In effect from
May 13, 2012, 1:00 PM CDT
Expired
May 13, 2012, 7:04 PM CDT
In force
6 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2).

Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WGUS44 KSHV 131442
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
942 AM CDT SUN MAY 13 2012

TXC159-343-387-449-141442-
/O.NEW.KSHV.FL.W.0069.120513T1800Z-120514T1800Z/
/TLCT2.1.ER.120513T1800Z.120513T1800Z.120514T0000Z.NO/
942 AM CDT SUN MAY 13 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SULPHUR RIVER BELOW TALCO.
* FROM THIS AFTERNOON TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  9:15 AM SUNDAY THE STAGE WAS 19.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 20.0 FEET...EXPECT MINOR LOWLAND FLOODING OF THE HEAVILY
  WOODED FLOODPLAIN.  RANCHERS THAT MAY HAVE CATTLE AND EQUIPMENT IN 
  THE RIVER BOTTOMS SHOULD MOVE THEM TO HIGHER GROUND.

$$
1 follow-up statement
711 
WGUS84 KSHV 140004
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
704 PM CDT SUN MAY 13 2012

TXC159-343-387-449-140034-
/O.CAN.KSHV.FL.W.0069.000000T0000Z-120514T1800Z/
/TLCT2.1.ER.120513T1615Z.120513T1715Z.120513T1845Z.NO/
704 PM CDT SUN MAY 13 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE SULPHUR RIVER BELOW TALCO.
* AT 6:15 PM SUNDAY THE STAGE WAS 19.4 FEET. 
* THE RIVER FELL BELOW FLOOD STAGE AT 1:45 PM SUNDAY.
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.4 FEET BY TUESDAY 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 13, 2:29 AM CDT, 7 hours 13 minutes earlier.

Area forecast discussion, May 13, 2:29 AM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
229 AM CDT SUN MAY 13 2012

.DISCUSSION...
INFRARED SATELLITE IMAGERY THIS MORNING INDICATING WESTWARD
TRANSLATING CEILINGS ACROSS SOUTHERN ARKANSAS AND NORTH LOUISIANA.
CLOUDS FORECAST TO HOLD THROUGH LATE-MORNING. PATCHY FOG ALSO
OCCURRING ACROSS THE REGION DUE TO RECENT RAINFALL CONTRIBUTING TO
A NEARLY SATURATED AIRMASS. HOWEVER...FOG EXPECTED TO LIFT AS
AS CLOUDS MIGRATE WESTWARD.

AN UPPER-LEVEL DISTURBANCE SAGGING SOUTH ACROSS THE NORTHERN GULF
COAST TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS ACROSS DEEP
EAST TEXAS ON MONDAY EVENING. OTHERWISE...MAINLY DRY CONDITIONS TO
PREVAIL THROUGH THE END OF THE FORECAST PERIOD. ADDITIONALLY...A
WEAK SURFACE PRESSURE GRADIENT WITH HIGH PRESSURE ACROSS THE MID-
MISSISSIPPI VALLEY TO PROVIDE LIGHT NORTH WINDS THROUGHOUT MUCH OF
THE PERIOD. EXPECT HIGH TEMPERATURES IN THE 80S WITH LOWS AROUND
60 EACH DAY. /05/

&&

.AVIATION...
DIFFICULT TERMINAL FORECAST THIS MORNING AS WE ARE DEALING WITH THE
POSSIBLE ONSET OF PATCHY DENSE FOG AND LOWERING CEILINGS. UPPER
TROUGH HAS EXITED THE REGION TO THE NORTH AND EAST BUT LOW LEVEL
MOISTURE REMAINS PREVALENT ACROSS THE REGION PER 00Z SHV SOUNDING.

IR IMAGERY EARLY THIS MORNING SHOWS CLEARING SKIES ACROSS OUR NE TX
TERMINAL LOCATIONS AS WELL AS THE SHV/TXK TERMINALS BUT WRAP AROUND
MOISTURE IN THE 1-3KFT LEVEL IS BUILDING BACK TO THE WEST FROM S AR
AND NE LA. WHERE SKIES HAVE CLEARED...VSBY ARE IN THE 3-5 MILE
CATEGORY AS OF 07Z BUT COULD BECOME DENSE IF THE CLOUD COVER DOES
NOT REDEVELOP OR MOVE MORE QUICKLY WESTWARD INTO THE REGION FROM N
LA/S AR. THIS WILL NEED TO BE A LAST MINUTE CALL CLOSER TO THE 12Z
TAF PACKAGE.

WHATEVER MVFR/IFR CEILING/VSBY CONCERNS THE TERMINALS ARE DEALING
WITH EARLY THIS MORNING SHOULD BE TEMPORARY AS VFR CONDITIONS ARE
EXPECTED TO PREVAIL BY LATE MORNING INTO THE AFTERNOON/EVENING
HOURS.

EXPECT LIGHT NORTH WINDS NEAR OR LESS THAN 10KTS ACROSS ALL TERMINAL
LOCATIONS THROUGHOUT THE DAY BECOMING LIGHT NW...LESS THAN 5KTS
OVERNIGHT. COULD BE SOME ISOLATED VSBY RESTRICTIONS IN THE 08Z-12Z
MON TIMEFRAME AT THE LFK/ELD/MLU TERMINAL LOCATIONS AS WELL.

/13/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  80  60  82  60  83 /  10  10  10  20  20
MLU  81  58  81  58  84 /  10  10  10  10  20
DEQ  78  58  78  57  81 /  10  10  10  20  10
TXK  79  59  79  59  81 /  10  10  10  20  10
ELD  80  57  79  56  82 /  10  10  10  10  10
TYR  79  61  79  60  80 /  10  10  10  20  20
GGG  80  60  80  59  80 /  10  10  10  20  20
LFK  81  60  82  60  82 /  10  10  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05/13/13
Hazardous weather outlook, May 13, 5:45 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 AM CDT SUN MAY 13 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-141045-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
545 AM CDT SUN MAY 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.